Check out today’s Step 1 Qmax Question Challenge.
Know the answer? Post it below! Don’t forget to check back for an update with the correct answer and explanation (we’ll post it in the comments section below).
A 54-year-old woman presents to the emergency department because of severe pain between her shoulder blades of 6 minutes’ duration. She states that she vomited on the way to the hospital. Her hands are clammy and she appears very anxious. An ECG from triage is shown in the image. The patient is given a medication that rapidly relieves her pain.
What is the mechanism of action of this medication?
A. Increased activity of guanylyl cyclase, leading to increased cGMP
B. Inhibition of angiotensin-converting enzyme
C. Inhibition of ascending pain pathway by binding to opioid receptors
D. Inhibition of the Na+/K+ ATP pump
E. Inhibition of transmembrane influx of Ca2+ into myocardial cells
F. Suppression of prostaglandin and thromboxane production
Want to know the ‘bottom line?’ Purchase a USMLE-Rx Subscription and get many more features, more questions, and passages from First Aid, including images, references, and other facts relevant to this question.
This practice question is an actual question from the USMLE-Rx Step 1 Qmax test bank. For more USMLE Step 1 prep, subscribe to our First Aid Step 1 Flash Facts and First Aid Step 1 Express Videos video series. Score the best deal on all three products as a bundle with USMLE-Rx 360 Step 1.
Categories: USMLE-Rx Step 1 Practice Q's